Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 2, 2021, 6:14 PM MST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 6:14 PM MST (01:14 UTC)
- Expired
- Jul 2, 2021, 7:00 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 96 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS85 KTWC 030114 SPSTWC Special Weather Statement National Weather Service Tucson AZ 614 PM MST Fri Jul 2 2021 AZZ504-506-507-511-514-030200- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Southeast Pinal County including Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount Graham-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 614 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...SOUTHWESTERN GRAHAM AND SOUTHEASTERN PINAL COUNTIES UNTIL 700 PM MST... At 614 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northeast of Dudleyville to 16 miles southeast of San Manuel. Movement was west at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Oracle, Mammoth, San Manuel, Dudleyville, Aravaipa Canyon Wilderness, Campo Bonito and Redington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3296 11094 3231 11064 3252 11034 3301 11055 TIME...MOT...LOC 0114Z 074DEG 10KT 3296 11062 3248 11041 $$ Carpenter
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:13 AM MST, 9 hours 1 minute earlier.
Area forecast discussion, Jul 2, 9:13 AM MST, 9 hours 1 minute before
Area Forecast Discussion National Weather Service Tucson AZ 913 AM MST Fri Jul 2 2021 .SYNOPSIS...We'll have plenty of moisture for a daily chance of showers and thunderstorms through the weekend. Some drying is expected early next week, with fewer storms by the middle of the week. As this happens, temperatures will climb a few degrees. && .DISCUSSION...Satellite imagery shows abundant cloud cover across much of southeast Arizona this morning, with a small amount of clearing along the NM/AZ border. Might even be a few sprinkles mixed in as evident on radar, but nothing of great consequence. Our 12Z sounding was wet, setting a daily record for PW with 1.75". Decent instability as well, but this is where things get tricky as too much moisture can inhibit development. We need enough solar insolation to help break the low-level cap. An inverted trough over northern Sonora will help enhance vertical motion. HREF and other convective allowing models are quite active with widespread showers and thunderstorms today. It's possible for more organization due to a better wind profile with easterly steering flow between 700-500mb. Due to the abundant moisture, storms will be capable of putting down decent rainfall rates. WPC has a portion of our forecast area in a slight risk of excessive rainfall. Early initiation should be out east where there's more blue sky, propagating west from there. && .AVIATION...Valid through 03/18Z. SCT-BKN clouds 10k-14k ft MSL through the period with layers above at times. Expect another round of scattered SHRA/TSRA this afternoon and evening with the possibility of some storms overnight. In the vicnity of thunderstorms wind gusts to 45 mph will be possible. Otherwise expect wind speeds 5-10 kts out of the west/southwest this afternoon and east/southeast at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoonal moisture will remain across the area allowing for varying amounts of daily showers and thunderstorms into next week. Humidity levels will remain elevated with afternoon mins about 25-35% in the valleys and 45-55% in the mountains with very good overnight recoveries. General winds will be light through the week and following normal daily trends when not influenced by storms. Any thunderstorm from here forward, especially during the afternoon or early evening hours will have the potential to produce strong, gusty outflows. && .PREV DISCUSSION...Deep moisture is in place across most of the area with a weak high over west Texas and a fully engaged Monsoon through Mexico and into our area. An impulse on the western flank of the high is located over northern Sonora and far southern Arizona this morning, and should help focus thunderstorm development today and Saturday. Watch for some organization with strong outflows. Precipitable water values will generally range between 1.35 to 1.45 inches east, to 1.50 to 1.65 inches west. More moisture is not always better, as we tend to inhibit insolation and keep these areas of elevated convective potential waiting until the push from an outflow. At any rate, locally heavy rainfall a concern with storms, as steering level flow remains modest. Ensembles are consistently building the ridge northward back into the southern Great Basin with our mid level flow backing around to the northeast once again early next week. With less upstream moisture around the high, that will tend to dry things out a bit. Ensemble means suggest we drop PW toward the 1.10 to 1.35 range next Tuesday and Wednesday, with correspondingly lower thunderstorm coverage. With a bit less moisture and cloud cover, and the ridge strengthening just north of us that should bring several degrees of heating for the second half of the week. We'll keep bringing in lower level moisture from the south with periodic shallow surge activity, but it will probably lose ground until the ridge shifts back a little to the east. When the high center is over the Great Basin instead of 4 corners or New Mexico/Texas, it isn't good for the short term, but it does tend to focus easterly wave activity across Mexico for a very quick increase in storms when the high breaks. Bottom line is we should have an active convective period through the weekend before temporarily backing off a little by the middle of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Howlett Previous Discussion...Meyer/Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 2, 4:35 PM MST, 1 hour 39 minutes before
Special Weather Statement National Weather Service Tucson AZ 435 PM MST Fri Jul 2 2021 AZZ507-508-511-513-030015- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Galiuro and Pinaleno Mountains including Mount Graham- 435 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 515 PM MST... At 435 PM MST, Doppler radar was tracking a strong thunderstorm near Willcox, moving west at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Willcox, Cochise and Texas Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3231 10976 3207 10977 3204 11016 3238 11014 TIME...MOT...LOC 2335Z 092DEG 12KT 3221 10985 Carpenter
Special weather statement, Jul 2, 4:46 PM MST, 1 hour 28 minutes before
Special Weather Statement National Weather Service Tucson AZ 446 PM MST Fri Jul 2 2021 AZZ503-513-030015- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 446 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANTA CRUZ COUNTY UNTIL 515 PM MST... At 446 PM MST, Doppler radar was tracking a strong thunderstorm near Tubac. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tubac. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3158 11085 3153 11090 3163 11105 3169 11094 TIME...MOT...LOC 2346Z 128DEG 4KT 3163 11094
Special weather statement, Jul 2, 4:51 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
451 PM MST Fri Jul 2 2021
AZZ505-506-030015-
Southeast Pinal County including Kearny/Mammoth/Oracle-South Central
Pinal County including Eloy/Picacho Peak State Park-
451 PM MST Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINAL COUNTY UNTIL
515 PM MST...
At 450 PM MST, Doppler radar was tracking a strong thunderstorm near
Kearny, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kearny, Dudleyville and Kelvin.
LAT...LON 3298 11077 3299 11076 3305 11072 3306 11073
3307 11072 3295 11070 3288 11113 3312 11113
3325 11095
TIME...MOT...LOC 2350Z 083DEG 7KT 3309 11078
RHSpecial weather statement, Jul 2, 5:17 PM MST, 57 minutes before
Special Weather Statement National Weather Service Tucson AZ 517 PM MST Fri Jul 2 2021 AZZ505-506-030100- Southeast Pinal County including Kearny/Mammoth/Oracle-South Central Pinal County including Eloy/Picacho Peak State Park- 517 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINAL COUNTY UNTIL 600 PM MST... At 516 PM MST, Doppler radar was tracking a strong thunderstorm over Kearny, or 8 miles northwest of Hayden, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kearny and Kelvin. LAT...LON 3299 11078 3289 11122 3305 11123 3325 11095 TIME...MOT...LOC 0016Z 083DEG 7KT 3305 11091 RH
Special weather statement, Jul 2, 5:31 PM MST, 43 minutes before
Special Weather Statement National Weather Service Tucson AZ 531 PM MST Fri Jul 2 2021 AZZ507-508-511-513-030115- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Galiuro and Pinaleno Mountains including Mount Graham- 531 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 615 PM MST... At 531 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Dragoon, moving west at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Muleshoe Ranch Preserve and Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3233 11001 3209 11005 3208 11044 3242 11040 TIME...MOT...LOC 0031Z 096DEG 14KT 3219 11013 Carpenter
Special weather statement, Jul 2, 6:14 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 614 PM MST Fri Jul 2 2021 AZZ504-506-507-511-514-030200- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Southeast Pinal County including Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount Graham-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 614 PM MST Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...SOUTHWESTERN GRAHAM AND SOUTHEASTERN PINAL COUNTIES UNTIL 700 PM MST... At 614 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northeast of Dudleyville to 16 miles southeast of San Manuel. Movement was west at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Oracle, Mammoth, San Manuel, Dudleyville, Aravaipa Canyon Wilderness, Campo Bonito and Redington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3296 11094 3231 11064 3252 11034 3301 11055 TIME...MOT...LOC 0114Z 074DEG 10KT 3296 11062 3248 11041 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:17 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Jul 2, 5:31 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 2, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 2, 6:16 PM MST | Special Weather Statement | TWC | Pima | 29 min |
| Jul 2, 6:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Jul 2, 7:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 2, 7:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Jul 3, 11:17 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 3, 11:21 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 39 min |
| Jul 3, 11:51 AM MST | Special Weather Statement | TWC | Pima | 54 min |
| Jul 3, 11:58 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 3, 12:09 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 111 min |
| Jul 3, 12:17 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 3, 12:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 35 min |
| Jul 3, 12:28 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 3, 1:07 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 3, 1:15 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jul 3, 1:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 3, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Jul 3, 2:14 PM MST | Special Weather Statement | TWC | 31 min | |
| Jul 3, 2:56 PM MST | Special Weather Statement | TWC | Pima | 34 min |
| Jul 3, 3:31 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Jul 3, 3:44 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.